Mother-of-two, 45, reveals she nearly died in front of her daughter after injecting herself with £150 ‘counterfeit skinny jab’ bought online – as she warns others not to ‘gamble with your life’
- Michelle Sword, 45 form Oxfordshire, nearly died after taking ‘skinny drug’ jab
- She collapsed and seized after taking the drug on September 20 this year
A single mother nearly died in front of her children after injecting herself with a ‘counterfeit skinny jab’ she purchased off the internet.
Doctors told mother-of-two Michelle Sword she was very lucky to be alive after self-administering a ‘dangerous’ weight-loss pen she bought online in September.
Ms Sword, who lives in Carterton, Oxfordshire, said she previously tried the drug ‘legitimately’ via an online pharmacy three years prior – but decided to try out the viral weight-loss injection again in a bid to shed some pounds.
The family of drugs known as GLP-1 RAs, originally developed to treat diabetes, are now often being used for weight loss as they were found to suppress a patient’s appetite.
The 45-year-old was able to purchase the drug ‘very easily’ online but never expected the injection would lead to her collapsing on the floor and suffering a seizure in front of her eldest daughter on September 20.
Single mother Michelle Sword nearly died in front of her children after injecting herself with a ‘counterfeit skinny jab’ she purchased off the internet.
Doctors told mother-of-two Michelle Sword she was very lucky to be alive after self-administering a ‘dangerous’ weight-loss pen (pictured) she bought online in September
Michelle Sword, 45, pictured with her two children Cadie (right), 13, and Coen (left), 18
The receptionist feared she would never see her children again after her blood sugars dropped to dangerous levels.
Ms Sword, who is mother to 13-year-old Cadie Sword and 18-year-old Coen Sword, began feeling confused and disorientated 15 minutes after injecting the drug before losing consciousness entirely.
After being rushed to hospital, Ms Sword said doctors told her they had never seen someone survive a blood sugar level that low in their career.
She admits to feeling ‘ashamed’ of taking the risk and has apologised to her kids – while it warning others not to ‘gamble with their lives’.
Ms Sword said: ‘When the jab arrived, it looked the same as before except the dial was different.
‘Usually on a weight-loss pen, the click stops for you at 1ml and you take 1ml.
‘I was turning the clicker and it wasn’t stopping. I must’ve turned it 17 or 18 times and I thought if I need more I’ll take it.
‘I took some and thought I’ll take some more later.
‘I was getting my daughter’s tea ready when 15 minutes or so later I started to feel strange.
‘I felt disoriented and strange and unbeknown to me I was sweating.
‘My daughter Cadie said at this point I was mumbling and my eyes looked different.
‘She said I was slumped over, wide-eyed and unresponsive at this point.
‘I didn’t know what was going on. She phoned my best friend who lives a few minutes away.
‘She came round and straight away thought this was incredibly serious.
‘She rang the ambulance and they were with me within 12 minutes.
‘I was fully out of it at this point, I had lost consciousness.’
Paramedics quickly realised Ms Sword’s blood sugar levels were dangerously low and medics began attempting to administer liquid glucose to help the mother regain consciousness.
Ms Sword’s health went from bad to worse after she began suffering a seizure in the ambulance on the way to John Radcliffe Hospital in Oxford.
The 45-year-old was able to purchase the drug ‘very easily’ online but never expected the injection would lead to her collapsing on the floor and suffering a seizure in front of her eldest daughter on September 20th
After being rushed to hospital, Ms Sword said doctors told her they had never seen someone survive a blood sugar level that low in their career
Ms Sword said: ‘They were trying to administer liquid glucose but nobody could get anything into my veins so they started squeezing glucose gel in my mouth.
‘It was an out of body experience for me. I could hear people saying my name but I was just mumbling.
‘They waited 40 minutes after giving the glucose gel but I wasn’t responding.
‘They put me in the ambulance and brought the pen with me.
‘Apparently I regained consciousness in the ambulance and they were trying to feed me pastries to up my blood sugars.
‘But during the ride to the hospital I began losing consciousness again.
‘Then I began having a seizure and the paramedics rammed a needle into my vein to administer as much glucose as possible.
‘I was rushed into resus and apparently eight or nine people followed in with me and did everything they could.
‘I think all my levels were going crazy at this point – my heart rate, sugar levels, potassium levels.’
Ms Sword said her blood sugar levels dropped to 0.6mmol/l. According to the NHS, the target range for blood glucose is 4 to 7mmol/l.
Ms Sword said the injectable she’d used actually contained pure insulin rather than the intended weight-loss drug as she believed.
Meanwhile, doctors were doing everything possible to try and counteract the dangerous levels of insulin in her body.
Ms Sword said: ‘At this point my blood sugar levels went down to 0.6.
‘They were doing everything they could to counteract the levels of insulin in my body which they reckon was about 18 units if not more.
‘I hadn’t eaten that day as well and my blood sugars already were probably already on the lower side.
‘The drug was just pure insulin.
‘It took about an hour and thankfully my blood sugars came up and I got out of the danger zone.
‘I regained consciousness and they said to me you are lucky to be alive.
‘Doctors said they’ve never seen anyone survive 0.6 blood sugar levels and that I was a miracle.
‘I was told my children would’ve come home to a dead body if no one was in.
‘I had a huge insulin overdose.’
Ms Sword being treated by paramedics in the back of the ambulance after taking the ‘skinny drugs’
Ms Sword’s health went from bad to worse after she began suffering a seizure in the ambulance on the way to John Radcliffe Hospital in Oxford
Ms Sword first purchased a ‘skinny jab’ back in 2020 after gaining a stone of weight during lockdown.
The £150 injectable suppressed Ms Sword’s appetite, causing the mother to lose a lot of weight.
Three years later, she’d regained some of the pounds and decided to try the viral weight-loss drug once again in September.
Ms Sword said: ‘The first time, I lost a lot of weight – it worked amazing, I felt great.
‘I had no adverse effects. I followed it to the letter.
‘A few months ago I found myself in a bit of a slump again and found myself eating a lot more.
‘I was very concerned about putting weight on again.
‘I thought I need this weight-loss drug. I knew it was very popular now and would be harder to get.
‘It was coming up on my newsfeed all the time.
‘I contacted this one company and asked if it was the official weight-loss drug and they said yes. It looked exactly the same and two days later it was at my door.
‘There was no questions asked about me – no medical questions. They didn’t even ask me how much I weighed.’
After injecting her first dose, Ms Sword said she suffered an insulin overdose and believes the jab was counterfeit.
The mother said she is ‘incredibly embarrassed’ about using the drug and warns others not to make the same mistakes she did.
Ms Sword said: ‘I’m incredibly embarrassed I put myself in that situation.
‘Nothing is worth losing your life over.
‘I apologised to my kids and said I’m so sorry.
‘I’m so angry and ashamed at myself.
‘I will never do anything like this again. It’s not worth taking a gamble with your life.’
Source: Read Full Article